Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 22, NWS Raleigh, NC

June 29, 2013Stanly County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 29, 2013, 12:08 AM EDT for Stanly County, North Carolina. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2013, 12:08 AM EDT (04:08 UTC)
Expired
Jun 29, 2013, 6:00 AM EDT
In force
6 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 162 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 1:00 AM EDTFLASH FLOODAlbemarle, NCNUMEROUS ROADS CLOSED DUE TO EITHER HIGH WATER FLOWING ACROSS THEM OR ROADS WASHED AWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1064 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1064 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

491 
WGUS52 KRAH 290408
FFWRAH
NCC167-291000-
/O.NEW.KRAH.FF.W.0022.130629T0408Z-130629T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1208 AM EDT SAT JUN 29 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STANLY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 600 AM EDT

* AT 1156 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLOODING WAS STILL 
ONGOING FROM RECENT HEAVY RAIN ASSOCIATED WITH SEVERAL CLUSTERS OF 
THUNDERSTORMS. WHILE THE STORMS HAVE MOVED EAST OF THE 
REGION...WATER LEVELS WERE STILL RISING ON CREEKS AND STREAMS. THE 
STANLY COUNTY 911 CENTER REPORTED THREE WATER RESCUES BETWEEN 1030 
AND 1130 PM. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE PLYLER AND ALBEMARLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

CAMPERS IN THE WARNED AREA MUST MOVE TO HIGHER GROUND IMMEDIATELY...
AS CREEKS AND STREAMS WILL RISE RAPIDLY.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3551 8030 3551 8019 3548 8017 3547 8014
      3538 8006 3524 8010 3521 8007 3517 8005
      3516 8009 3519 8012 3517 8013 3515 8019
      3521 8025 3516 8035 3517 8038 3516 8040
      3519 8049

$$

WSS
1 follow-up statement
831 
WGUS72 KRAH 290841
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
441 AM EDT SAT JUN 29 2013

NCC167-291000-
/O.CON.KRAH.FF.W.0022.000000T0000Z-130629T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-
441 AM EDT SAT JUN 29 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM EDT FOR
STANLY COUNTY...

AT 428 AM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT NUMEROUS ROADS 
REMAINED CLOSED DUE TO EITHER HIGH WATER FLOWING ACROSS THEM OR 
CLOSED DUE TO THE ROAD BEING WASHED AWAY. TRAVEL IS DISCOURAGED 
ACROSS STANLY COUNTY THIS MORNING. IN ADDITION...THE ROCKY RIVER WAS 
EXPERIENCING SIGNIFICANT RISES IN ITS WATER LEVEL. THIS WILL CAUSE 
CREEKS THAT FEED INTO THE ROCKY RIVER TO BACK-UP WHICH MAY LEAD TO 
ADDITIONAL FLOODING. THE WARNING FOR STANLY COUNTY WILL LIKELY NEED 
TO BE EXTENDED BEYOND 6 AM.

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO 
PLYLER...FINGER AND ALBEMARLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3551 8030 3551 8019 3548 8017 3547 8014
      3538 8006 3524 8010 3521 8007 3517 8005
      3516 8009 3519 8012 3517 8013 3515 8019
      3521 8025 3516 8035 3517 8038 3516 8040
      3519 8049

$$

WSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 10:10 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 28, 10:10 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1010 PM EDT FRI JUN 28 2013

.SYNOPSIS...
A WARM AND HUMID AIR MASS COMBINED WITH A PERSISTENT TROUGH OF LOW
PRESSURE OVER THE REGION WILL RESULT IN SHOWERS AND THUNDERSTORMS
EACH DAY THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1010 PM FRIDAY...

THE SEVERE THUNDERSTORM WATCH EXPIRED AT 1000 PM. HOWEVER... ANOTHER
MID/UPPER LEVEL DISTURBANCE SET UP NEW CONVECTION ALONG THE OLD W-E
OUTFLOW BOUNDARY FROM NEAR CLT TO SW OF RDU IN THE PAST TWO HOURS. A
FLASH FLOOD THREAT CONTINUES ESPECIALLY IN STANLY COUNTY WHERE THE
FLASH FLOOD GUIDANCE IS LOW... CURRENTLY 2 INCHES IN 2 HOURS. THIS
WILL EASILY BE EXCEEDED WITH THE TRAINING OF SEVERAL LARGE STORMS
OVER THAT REGION BEFORE 1200 AM. RAINFALL RATES ARE NEARLY 2 INCHES
PER HOUR IN THESE STORMS. THIS MAY BECOME A VERY SERIOUS THREAT TO
LIFE AND PROPERTY IF THE CELLS REMAIN AS INTENSE AS THEY ARE
CURRENTLY... WITH SEVERAL MORE TO GO... ONE OVER WESTERN STANLY...
ONE OVER CABARRUS... AND THE LAST IN THE SERIES OVER CHARLOTTE.
EVERYONE IN STANLY COUNTY SHOULD TAKE THIS FLOOD THREAT VERY
SERIOUSLY AND HEAD ALL WARNINGS AND STATEMENTS. REMEMBER FLOODING IS
IMPOSSIBLE TO SEE AT NIGHT. DO NOT DRIVE IN THIS SITUATION.

FLASH FLOODING MAY BECOME AN ISSUE ALONG AND NORTH OF THE
W-E OUTFLOW FROM STANLY EAST THROUGH MONTGOMERY... PORTIONS OF
CHATHAM... LEE... WAKE... AND POSSIBLY DURHAM COUNTIES THROUGH 200
AM... DUE TO THE TRAINING OF STORMS ALONG AND NORTH OF THE OLD
OUTFLOW. THE HRRR SEEMS TO HAVE A FAIR GRIP ON THIS SITUATION...
WITH THE TRAINING OF STORMS POSSIBLE INTO THE FAY AND RDU AREAS...
BUT FOCUSED ON STANLY... MONTGOMERY... NW MOORE THROUGH 1200 AM.

&&

.SHORT TERM /SATURDAY AND SUNDAY NIGHT/...
AS OF 245 PM FRIDAY...

FOR SATURDAY/SATURDAY NIGHT: CONTINUED WARM... DAMP... AND HUMID.
WE'LL REMAIN BENEATH CLIMATOLOGICALLY FAST CYCLONIC MID LEVEL FLOW
HEADING INTO THE WEEKEND. MODELS SHOW THE SURFACE TROUGH SHIFTING TO
THE COASTAL PLAIN SATURDAY MORNING WITH MARKEDLY LOWER SURFACE
THETA-E VALUES PUSHING INTO THE WRN FORECAST AREA. EXPECT TO SEE
SOME LINGERING PATCHY SHOWERS ALONG WITH AREAS OF STRATUS OVER THE
COASTAL PLAIN SATURDAY MORNING... BUT WEAK TO ABSENT DYNAMIC FORCING
FOR ASCENT AND TYPICALLY LOWER INSTABILITY AND LINGERING CINH THAT
TIME OF DAY WILL LIMIT COVERAGE/STRENGTH OF ANY CONVECTION DURING
THE MORNING... AND THE WRN PIEDMONT SHOULD REMAIN DRY THROUGH
MIDDAY. WITH THE INJECTION OF ENERGY DOWN ITS WEST SIDE... THE MID
LEVEL TROUGH IS EXPECTED TO DIG STRONGLY DOWN LAKE MICHIGAN INTO IN
AND THE WRN OH VALLEY THROUGH SATURDAY NIGHT... CAUSING A BACKING OF
MID LEVEL WINDS OVER NC TO A MORE SOUTHERLY DIRECTION AND A GRADUAL
STRENGTHENING AND BUILDING OF THE ATLANTIC ANTICYCLONE WESTWARD
TOWARD COASTAL NC. THIS WILL EFFECTIVELY LEAD TO DISSIPATION OF THE
ERN NC SURFACE TROUGH WHILE THE MORE SUBSTANTIAL FRONTAL ZONE
STRENGTHENS TO OUR WEST AND HIGH PW VALUES REBOUND BACK WESTWARD
THROUGH CENTRAL NC WITH AN ATTENDING RESURGENCE OF HIGHER 850 MB
THETA-E. THE NAM/GFS HANDLE THEIR PRECIP FIELDS DIFFERENTLY WITH THE
NAM HOLDING WIDESPREAD CONVECTION TO OUR EAST AND WEST UNTIL VERY
LATE SATURDAY NIGHT... WHILE THE GFS DEVELOPS CONVECTION WITH
HEATING SATURDAY AFTERNOON ESPECIALLY ALONG THE HIGHWAY 1
CORRIDOR... WHICH THEN PERSISTS THROUGH THE NIGHT AS THE 2+ INCH
PRECIP WATER VALUES SPREAD FROM THE COAST WESTWARD THROUGH ALL OF
CENTRAL NC. THE GFS'S PATTERN LOOKS TO BE A MORE REASONABLE
SCENARIO... WITH MORE SCATTERED DISCRETE CELLS IN THE FAR WRN
PIEDMONT (WHERE SURFACE DEW POINTS AND HENCE INSTABILITY WILL LIKELY
BE A BIT LOWER) TRENDING TO NUMEROUS CLUSTERS OF MULTICELLS ROUGHLY
EAST OF A LINE FROM ROXBORO TO SILER CITY TO WADESBORO (ATTENDING
THE GREATER INSTABILITY AND PW). THE BACKED STEERING FLOW AND
EXPECTED ORIENTATION OF CONVECTIVE BANDS WILL BRING ABOUT A CONCERN
FOR TRAINING ECHOES AND LOCALIZED URBAN AND STREET FLOODING AND
SWOLLEN CREEKS STARTING SATURDAY... ESPECIALLY CONSIDERING THE
IMPROVING UPPER DIVERGENCE OVER CENTRAL/ERN NC IN THE RIGHT ENTRANCE
REGION OF THE SOUTHERLY JET TO OUR NNW. AFTER MUCH COORDINATION AND
DISCUSSION... WILL NOT GO WITH A FLASH FLOOD WATCH AS YET... AS
WIDESPREAD HEAVY RAIN HAS YET TO MATERIALIZE IN THE ERN
PIEDMONT/SANDHILLS/COASTAL PLAIN WHERE THE MORE SANDY SOIL AND
FLATTER TERRAIN RESULTS IN SLOWER RUNOFF... BUT URBAN AREAS WILL
REMAIN VULNERABLE TO SOME FLOODING. WE WILL CONTINUE TO RE-EVALUATE
AND CONSIDER THIS RISK AS WE HEAD THROUGH THE WEEKEND. WILL HAVE A
GOOD CHANCE OF SHOWERS/STORMS WEST SATURDAY AFTERNOON/NIGHT WITH
LIKELY POPS ALONG/EAST OF THE AFOREMENTIONED LINE COVERING THE
CENTRAL/ERN CWA. DEEP LAYER SHEAR IS NOT TREMENDOUS BUT DOES IMPROVE
FURTHER TO 25-35 KTS... ALTHOUGH MODEL MLCAPE VALUES ONLY PEAK AT
800-1500 J/KG SATURDAY AFTERNOON ALONG/EAST OF HIGHWAY 1...
SUGGESTING PERHAPS A MORE MOIST-ADIABATIC PROFILE THAN WE'VE SEEN
LATELY. POTENTIALLY WEAKER UPDRAFTS ESPECIALLY ALOFT COULD LOWER THE
RISK OF SEVERE STORMS... BUT AGAIN THE DEEP WARM LAYER (LCL TO
FREEZING DEPTH NEAR 4 KM) AND PW NEAR 2 INCHES (WHICH IS NEARLY 2
STANDARD DEVIATIONS ABOVE NORMAL) SUPPORT A HEAVY RAIN THREAT WITH
WARM RAIN PROCESSES DOMINATING. HIGHS 87-91. LOWS 68-72. -GIH

THE WELL-ADVERTISED DEVELOPING TROUGH ALOFT WILL HAVE BECOME
STRONGLY AMPLIFIED AND ESTABLISHED OVER THE TN VALLEY THIS
PERIOD...BETWEEN A PAIR OF ANOMALOUSLY STRONG RIDGES OVER WESTERN N.
AMERICA AND THE WESTERN N. ATLANTIC. WHILE LOW LEVEL CONVERGENCE IN
ASSOCIATION WITH A LEE TROUGH/WEAK FRONT WILL HAVE DIMINISHED FROM
PREVIOUS DAYS...THE PATTERN OF PERTURBED SW TO SSW DEEP LAYER FLOW
WILL DRIVE NUMEROUS TO WIDESPREAD SHOWERS/STORMS...AMIDST A DEEP
MOIST AXIS CHARACTERIZED BY PRECIPITABLE WATER VALUES AROUND TWO
INCHES...SUNDAY AND LIKELY THROUGHOUT SUNDAY NIGHT. DEEP LAYER SHEAR
ON THE ORDER OF 25-30 KTS...TO PERHAPS 35 KTS OVER THE NW
PIEDMONT...WILL SUPPORT PRIMARILY MULTI-CELL BANDS CAPABLE OF
PRODUCING WET MICROBURSTS...AND TO A GREATER EXTENT LOCALIZED
FLOODING OWING THE ANOMALOUSLY HIGH PW/S. HIGHS GENERALLY IN THE MID
80S...AND LOWER 70S FOR LOWS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 255 PM FRIDAY...

CONTINUED...IF NOT INCREASINGLY...WET. THE LARGE SCALE
RIDGE/TROUGH/RIDGE CONFIGURATION ACROSS NOAM WILL GRADUALLY
RETROGRESS...WITH THE TROUGH DRIFTING WESTWARD INTO THE MS
VALLEY...THROUGH MID-LATE WEEK. THE PRESENCE AND PERSISTENCE OF THE
TROUGH WILL KEEP MUCH OF THE EASTERN US...INCLUDING CENTRAL NC...IN
A PATTERN OF PERTURBED AND DEEPLY MOIST SW TO SSW FLOW ALOFT -
FAVORABLE FOR ABOVE AVERAGE PRECIPITATION CHANCES...PARTICULARLY
THROUGH WEDNESDAY. THE PROLONGED STORMY PERIOD WILL FAVOR AN
INCREASING RISK OF FLOODING WITH EACH DAY THAT PASSES...WITH
OTHERWISE AN OCCASIONAL PRECIPITATION-LOADED WET MICROBURST FROM
LOOSELY ORGANIZED MULTI-CELL STORM MODES DRIVEN BY GENERALLY 20-25
KTS OF MID LEVEL FLOW. ASIDE FROM THE 00Z/28TH ECMWF...THE CONSENSUS
OF MEDIUM RANGE GUIDANCE...INCLUDING THE 00Z ECMWF ENSEMBLE
MEAN...INDICATES THE PATTERN RETROGRESSION WILL ALLOW THE WESTERN
ATLANTIC SUB-TROPICAL RIDGING TO EXPAND WESTWARD SUFFICIENTLY TO
LESSEN PRECIPITATION CHANCES/COVERAGE - FROM NUMEROUS/WIDESPREAD TO
SCATTERED - OVER EASTERN NC...INCLUDING THE RAH COASTAL PLAIN...BY
MID TO LATE WEEK. HIGHS MOSTLY IN THE MIDDLE 80S...WITH LOWS 70 TO
75.

&&

.AVIATION /00Z FRIDAY THROUGH WEDNESDAY/...
AS OF 745 PM FRIDAY...

A LINE OF SHOWERS AND THUNDERSTORMS WITH WIND GUSTS UP TO 30 OR 40
MPH ON AVERAGE WILL CONTINUE TO MOVE EAST AND AFFECT KRWI AND KFAY
THROUGH AROUND 03Z...AFTER WHICH TIME ADDITIONAL SCATTERED SHOWERS
AND ISOLATED WEAKER STORMS (THAN PREVIOUS ONES) WILL REDEVELOP AND
SPREAD NORTHEASTWARD ACROSS CENTRAL NC BETWEEN 03-07Z...IN
ASSOCIATION WITH A LIFT-INDUCING MID LEVEL IMPULSE.  -MWS

OTHERWISE...BASED ON THE PERSISTENCE OF THE CURRENT PATTERN...AREAS
OF IFR/LIFR STRATUS ARE POSSIBLE AFTER 07Z TONIGHT AT RDU/RWI/FAY...
BUT ONCE AGAIN THE MODELS ARE PRESENTING CONFLICTING GUIDANCE
REGARDING THIS THREAT...SO CONFIDENCE IN OCCURRENCE OF A PREDOMINANT
IFR/LIFR CIG IS LOW. ANY SUCH STRATUS WOULD LIFT BY 14Z SATURDAY
MORNING...AND VFR CONDITIONS WOULD THEN HOLD THROUGH 18Z.

LOOKING BEYOND 00Z SUNDAY...SHOWERS/STORMS AND ATTENDANT MVFR OR
IFR CONDITIONS ARE EXPECTED TO BECOME MORE NUMEROUS SATURDAY
AFTERNOON INTO THE NIGHT... SO EXPECT INCREASINGLY POTENTIAL FOR
ADVERSE AVIATION CONDITIONS... ESPECIALLY AT RDU/RWI/FAY. WITH
MINIMAL CHANGE IN THE OVERALL PATTERN OVER THE CONUS... THE RISK FOR
DAILY NUMEROUS SUB-VFR SHOWERS AND STORMS (PRIMARILY FROM MID
AFTERNOON THROUGH MIDNIGHT) AND SHALLOW EARLY-MORNING IFR STRATUS IS
EXPECTED TO PERSIST INTO THE MIDDLE OF NEXT WEEK. -GIH

&&

.EQUIPMENT...
KRAX WSR-88D IS BACK IN OPERATIONAL SERVICE.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...BADGETT
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...MWS/HARTFIELD
Hazardous weather outlook, Jun 28, 10:18 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1018 PM EDT FRI JUN 28 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-300230-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1018 PM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT...
ESPECIALLY ALONG THE HIGHWAY 49 CORRIDOR FROM CHARLOTTE TO
ASHEBORO AND ALONG THE HIGHWAY 64 CORRIDOR FROM ASHEBORO TO
RALEIGH. ISOLATED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN
URBAN AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH NEXT
WEEK AS AN UNSEASONABLY STRONG UPPER LEVEL TROUGH STALLS ACROSS
THE EASTERN HALF OF THE UNITED STATES. EXPECT A POTENTIAL FOR
SEVERE THUNDERSTORMS AND FLASH FLOODING SATURDAY THROUGH
WEDNESDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

VINCENT

In the hours before

Local storm report, Jun 28, 11:30 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1130 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     2 WNW PLYLER            35.38N  80.30W
06/28/2013                   STANLY             NC   911 CALL CENTER

            LARGE TREE DOWN BLOCKING MILLINGPORT ROAD OFF OF
            HIGHWAY 73.

&&

EVENT NUMBER RAH1300780

VINCENT
Local storm report, Jun 28, 11:34 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1134 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     2 SSW FINGER            35.35N  80.38W
06/28/2013                   STANLY             NC   911 CALL CENTER

            TREES AND POWERLINES DOWN ON HIGHWAY 24 NEAR THE
            CABARRUS COUNTY BORDER.

&&

EVENT NUMBER RAH1300781

VINCENT
Local storm report, Jun 28, 11:37 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1137 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      2 SSW FINGER            35.35N  80.38W
06/28/2013                   STANLY             NC   911 CALL CENTER

            LAMBERT ROAD AT BRIDGE ROAD COMPLETELY UNDER WATER.

&&

EVENT NUMBER RAH1300782

VINCENT
Local storm report, Jun 28, 11:38 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1138 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     LOCUST                  35.25N  80.44W
06/28/2013                   STANLY             NC   911 CALL CENTER

            TREES AND POWERLINES DOWN ON HIGHWAY 24 NEAR THE
            CABARRUS COUNTY BORDER.

&&

CORRECTED LOCATION

EVENT NUMBER RAH1300781

VINCENT
Special weather statement, Jun 28, 11:38 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1138 PM EDT FRI JUN 28 2013

NCZ042-075>077-084>086-088-089-290500-
CUMBERLAND-HARNETT-HOKE-JOHNSTON-LEE-MOORE-RICHMOND-SAMPSON-SCOTLAND-
1138 PM EDT FRI JUN 28 2013

...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF
HARNETT...SCOTLAND...RICHMOND...MOORE...LEE...CUMBERLAND AND HOKE
COUNTIES THROUGH 100 AM EDT...

AT 1136 PM EDT...DOPPLER RADAR INDICATED A LINE OF SCATTERED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF CARTHAGE TO
PINEBLUFF TO 7 MILES NORTH OF ROCKINGHAM...OR ALONG A LINE EXTENDING
FROM 7 MILES WEST OF CARTHAGE TO 9 MILES SOUTHWEST OF SOUTHERN PINES
TO 7 MILES NORTH OF ROCKINGHAM...MOVING EAST AT 45 MPH.

LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...GIBSON...CAMERON...LAURINBURG...PINEVIEW...RAEFORD...
FAYETTEVILLE...AND SPRING LAKE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN
WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON
ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO
AVOID HYDROPLANING.

THOSE CAMPING OUTDOORS ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. FIND SAFE SHELTER IN A NEARBY BUILDING OR VEHICLE. DEADLY
LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING
STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3480 7968 3480 7985 3483 7991 3490 7985
      3497 7987 3512 7954 3547 7955 3552 7849
      3492 7853 3485 7865 3483 7890 3488 7893
      3495 7904 3483 7919 3483 7934 3477 7933
      3463 7946
TIME...MOT...LOC 0336Z 283DEG 38KT 3536 7941 3509 7941
          3501 7965

WSS
Local storm report, Jun 28, 11:46 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1146 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     5 E LEXINGTON           35.82N  80.16W
06/28/2013                   DAVIDSON           NC   911 CALL CENTER

            TREES DOWN ON HOLLY GROVE ROAD JUST EAST OF LEXINGTON.
            TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER RAH1300783

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:03 PM EDTSpecial Weather StatementRAHCumberland, Edgecombe, Harnett, Hoke, Johnston, Sampson and 2 more57 min
Jun 28, 8:19 PM EDTSpecial Weather StatementRAHMontgomery, Stanly41 min
Jun 28, 8:38 PM EDTSevere Thunderstorm WarningRAHStanly52 min
Jun 28, 8:44 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph46 min
Jun 28, 9:21 PM EDTAreal Flood AdvisoryRAHStanly3 hr
Jun 28, 9:24 PM EDTAreal Flood AdvisoryRAHDavidson, Randolph3 hr
Jun 28, 9:32 PM EDTFlash Flood WarningRAHStanly3 hr
Jun 28, 9:38 PM EDTSpecial Weather StatementRAHStanly22 min
Jun 28, 9:45 PM EDTSpecial Weather StatementRAHWayne15 min
Jun 28, 9:52 PM EDTSpecial Weather StatementRAHChatham, Lee, Randolph3 hr
Jun 28, 10:25 PM EDTSpecial Weather StatementRAHStanly35 min
Jun 28, 10:58 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Lee, Montgomery, Moore, Wake3 hr
Jun 28, 11:38 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more82 min
Jun 29, 12:12 AM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Granville, Halifax, Nash, Vance and 2 more3 hr
Jun 29, 12:26 AM EDTAreal Flood AdvisoryRAHHarnett, Johnston, Wake3 hr
Jun 29, 12:45 AM EDTSpecial Weather StatementRAHCumberland, Edgecombe, Johnston, Sampson, Wayne, Wilson90 min
Jun 29, 5:52 AM EDTAreal Flood WarningRAHStanly6 hr
Jun 29, 4:36 PM EDTSpecial Weather StatementRAHBladen39 min

Nearby

Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.